Posted by TomG on January 13, 2005, at 17:09:49
In reply to Re: questions on AP's » TomG, posted by ed_uk on January 13, 2005, at 16:28:56
My switch to Abilify didn't go as planned. I got cold feet and my dad got sick and just really didn't feel like going through a med change and all that goes with it.
One week before I went to see my pdoc I started getting crippling anxiety and panic. It actually sent me to the emergency room. I actually didn't think it was anxiety and thought it was hypoglycemia instead, because I felt terribly ill.
I have never had anxiety that has made me feel physically ill. They checked my thyroid and blood sugar and all turned out to be OK. They gave me a shot of Ativan and sent me home and the anxiety went away as fast as it had come on. The anxiety was back the next day and my pdoc gave me a script of Ativan over the phone and took me off Geodon.
The panic and anxiety has steadily been going away over the past two weeks. I think I had run my course with Geodon. It had been such a good med for awhile, but started having such adverse effects like the sedation and now the panic. I am now starting to even taper off the Ativan, because this episode I had is over.
I've been off Geodon for over two weeks and my psychosis has not come back like the disorganized thinking, confusion, and intrusive thoughts. However, I am still left terribly unmotivated, non-talkative, and just feeling blah and not enjoying or finding anything interesting about life. I wouldn't say I'm fully depressed yet, but my mood is just anything but bright.
My doctor wants me to stay off all meds for two months and see what happens. I will see him in March and we will decide what to do then. I think he wants to let me regress again, let my symptoms return and then see what happens when we reintroduce Geodon.
I really don't know what happened with Geodon. It worked so well for two months and then kinda pooped out in a way. It sort of lost it's robust antidepressant effect. Raising the dose made me restless and gave me insomnia. I'm not even sure about my near schizophrenic diagnosis anymore. I think I was psychotic and so does my doctor, but I really don't know what to think anymore about the big picture.
I talked to him about using Parnate or other AD with an antipsychotic and he wrote it down for future reference. I've tried Nardil twice with no positive results. I still have options open for other AP's as well. I wrote the drug company Sanofi-Aventis the other day about Solian, because it is supposed to be released in something like 16 new countries.
I talked to the New York office also and they didn't know of any plans to bring it to the U.S. so I doubt its coming here. I am waiting to hear from the British office. We'll see what happens.